Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 15, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 15, 2020, 10:54 AM CDT for Bay County, Florida. It was in force for 31 hr. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2020, 10:54 AM CDT (15:54 UTC)
- Expired
- Sep 16, 2020, 6:15 PM CDT
- In force
- 31 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 2:00 PM CDT | FLASH FLOOD | 1 Wnw Brannonville, FL | COUNTY ROAD 390 WAS REPORTED TO BE FLOODED NEAR HARVARD BLVD. |
| Sep 15, 4:10 PM CDT | FLASH FLOOD | 1 Sse Panama City, FL | REPORT OF ROAD FLOODED AT E. 4TH ST AND OAK AVE. |
| Sep 15, 4:24 PM CDT | FLASH FLOOD | 2 Wsw Millville, FL | REPORT OF ROAD FLOODED AT BEACH DRIVE AND CHERRY. |
| Sep 15, 4:27 PM CDT | FLASH FLOOD | Biltmore Beach, FL | REPORT OF THE EAST SIDE OF THOMAS DR AND LUFF ST BEING FLOODED. |
| Sep 15, 4:32 PM CDT | FLASH FLOOD | 1 S Panama City, FL | REPORT OF W BEACH DRIVE BEING FLOODED NEAR FL AVE. |
| Sep 15, 4:40 PM CDT | FLASH FLOOD | 1 Nw Dirego Park, FL | REPORT THAT THE SOUTHBOUND LANE OF MARTIN LUTHER KING BLVD IS FLOODED. |
| Sep 15, 4:45 PM CDT | FLASH FLOOD | 1 Sse Panama City, FL | REPORT OF THE ROAD BEING FLOODED NEAR 4TH ST AND JENKS AVE. |
| Sep 16, 8:38 AM CDT | FLASH FLOOD | West Bay, FL | WATER REPORTED OVER WEST BAY BRIDGE. |
| Sep 16, 8:47 AM CDT | FLASH FLOOD | 1 Nw Gulf Resort Beach, FL | WATER REPORTED OVER WEST BOUND LANES OF US 98 NEAR GRIFFIN BLVD. |
| Sep 16, 8:52 AM CDT | FLASH FLOOD | 2 N West Bay, FL | REPORT OF SR 79 NEAR SANDY RD BEING UNDER WATER. |
| Sep 16, 8:56 AM CDT | FLASH FLOOD | 5 E Callaway, FL | REPORT OF STATE RD 22 NEAR COUNTY RD 2297 BEING UNDER WATER. |
| Sep 16, 10:14 AM CDT | FLASH FLOOD | Lynn Haven, FL | SR-77 SOUTH OF COUNTY RD 390 IS FLOODED. |
| Sep 16, 11:35 AM CDT | FLASH FLOOD | Nixon, FL | US 231 HAS BEEN FLOODED AT BEAR CREEK BRIDGE. |
| Sep 16, 12:13 PM CDT | FLASH FLOOD | Nixon, FL | N BEAR CREEK RD BRIDGE HAS BEEN OVERTOPPED. |
| Sep 16, 1:33 PM CDT | FLASH FLOOD | 2 Wnw Panama City, FL | WATER RESCUE FROM FLOODING HOMES NEAR 19TH AND CHESTNUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this flash flood warning; the first came 186 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
702
WGUS52 KTAE 151554
FFWTAE
FLC005-152315-
/O.NEW.KTAE.FF.W.0015.200915T1554Z-200915T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1054 AM CDT Tue Sep 15 2020
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Bay County in the panhandle of Florida...
* Until 615 PM CDT Tuesday.
* At 1054 AM CDT, Doppler radar indicated bands of heavy rain across
the warned area. Additional heavy rain is likely through this
afternoon and flash flooding is expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Mexico Beach, Hiland Park, Tyndall Air Force Base, Parker,
Brannonville, Southport, Dirego Park, College Station, Cedar
Grove, Recota Beach, Vicksburg, Bayhead, Millville, Bayou George
and Bay Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3027 8596 3028 8599 3039 8599 3041 8596
3041 8588 3044 8585 3044 8539 3006 8539
3005 8538 3005 8539 3003 8539 2992 8539
2990 8537 3000 8556 3023 8594 3027 8602
3028 8602
FLASH FLOOD...RADAR INDICATED
$$
42-DVD3 follow-up statements
152
WGUS52 KTAE 152100
FFWTAE
FLC005-160715-
/O.EXT.KTAE.FF.W.0015.000000T0000Z-200916T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
400 PM CDT Tue Sep 15 2020
The National Weather Service in Tallahassee has extended the
* Flash Flood Warning for...
Bay County in the panhandle of Florida...
* Until 215 AM CDT Wednesday.
* At 400 PM CDT, Doppler radar continued to indicate bands of heavy
rain moving into the area. Flash flooding is ongoing or expected
to begin shortly and become more significant through the overnight
hours.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Mexico Beach, Hiland Park, Tyndall Air Force Base, Parker,
Brannonville, Southport, Dirego Park, College Station, Cedar
Grove, Recota Beach, Vicksburg, Bayhead, Millville, Bayou George
and Bay Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3027 8596 3028 8599 3039 8599 3041 8596
3041 8588 3044 8585 3044 8539 3006 8539
3005 8538 3005 8539 3003 8539 2992 8539
2990 8537 3000 8556 3023 8594 3027 8602
3028 8602
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
42-DVD121
WGUS52 KTAE 160644
FFWTAE
FLC005-161515-
/O.EXT.KTAE.FF.W.0015.000000T0000Z-200916T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
144 AM CDT Wed Sep 16 2020
The National Weather Service in Tallahassee has extended the
* Flash Flood Warning for...
Bay County in the panhandle of Florida...
* Until 1015 AM CDT Wednesday.
* At 144 AM CDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Doppler radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Mexico Beach, Hiland Park, Tyndall Air Force Base, Parker,
Brannonville, Southport, Dirego Park, College Station, Cedar
Grove, Recota Beach, Vicksburg, Bayhead, Millville, Bayou George
and Bay Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3027 8596 3028 8599 3039 8599 3041 8596
3041 8588 3044 8585 3044 8539 3006 8539
3005 8538 3005 8539 3003 8539 2992 8539
2990 8537 3000 8556 3023 8594 3027 8602
3028 8602
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$790
WGUS52 KTAE 161434
FFWTAE
FLC005-162315-
/O.EXT.KTAE.FF.W.0015.000000T0000Z-200916T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
934 AM CDT Wed Sep 16 2020
The National Weather Service in Tallahassee has extended the
* Flash Flood Warning for...
Bay County in the panhandle of Florida...
* Until 615 PM CDT Wednesday.
* At 934 AM CDT, local law enforcement reported heavy rain across
the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Law enforcement.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Mexico Beach, Hiland Park, Tyndall Air Force Base, Parker,
Brannonville, Southport, Dirego Park, College Station, Cedar
Grove, Recota Beach, Vicksburg, Bayhead, Millville, Bayou George
and Bay Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3027 8596 3028 8599 3039 8599 3041 8596
3041 8588 3044 8585 3044 8539 3006 8539
3005 8538 3005 8539 3003 8539 2992 8539
2990 8537 3000 8556 3023 8594 3027 8602
3028 8602
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 5:34 AM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Sep 15, 5:34 AM CDT, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
634 AM EDT Tue Sep 15 2020
.AVIATION...
[Through 12Z Wednesday]
MVFR with occasional IFR conditions will prevail through this
period. Winds will frequently gust to 25 to 30 knots at DHN and
ECP due to the proximity of Hurricane Sally.
&&
.PREV DISCUSSION [610 AM EDT]...
.NEAR AND SHORT TERM [Through Wednesday night]...
Hurricane Sally continues to move slowly west-northwest with a gradual
turn toward the north expected today before making landfall along the
northern gulf coast by Wednesday. There still remains above average
uncertainty in the track, although confidence has increased slightly
compared to yesterday. Regardless, impacts will extend well north and
east of the center and outside of the cone, and continue across the
area through mid-week. For portions of the area, these impacts
include heavy rainfall leading to flash flooding, tropical storm
force winds along the immediate coast, minor storm surge flooding
above normally dry ground, the potential for a few tornadoes, and
hazardous beach and marine conditions.
The Flash Flood Watch remains in effect for SE Alabama into portions
of the adjacent Florida Panhandle, and has been extended through
Thursday morning. Flash flood potential is expected to increase
today with heavier rainfall overspreading this area. Localized
amounts of 10 inches are possible in Southeast AL and isolated
amounts up to 20 inches are possible in Walton County through mid-
week. The Tropical Storm Warning remains in effect for the immediate
Gulf coast west of Indian Pass, where tropical storm force wind
gusts continue. Tornado potential will be elevated through mid-week,
especially portions of the Florida Panhandle, where SPC has a slight
risk through Wednesday. Life threatening rip currents will persist
through at least Thursday and high surf through Wednesday.
.LONG TERM [Thursday Through Monday]...
Sally or its remnants will still be meandering northeastward
across east central Alabama, only moving into Georgia Thursday
night. Therefore, rain chances will remain high for those periods.
Sally will finally pull far enough away for PoPs to decrease
significantly by Friday night. Temperatures will also seem more
like fall from Friday through the weekend and into early next
week.
.MARINE...
Tropical Storm Sally will continue tracking west-northwest through
the north-central Gulf of Mexico today, and is forecast to reach
hurricane intensity, before turning more north and making landfall
along the northern Gulf coast on Tuesday. Tropical storm force winds
have spread across much of the gulf waters west of the Ochlocknee
River. Southeast winds of 35 to 45 knots with gusts up to 50 knots,
especially in squalls, will gradually subside across this area later
today. Some of these squalls could also produce waterspouts.
Significant wave heights will reach 12 to 15 feet within 20 nautical
miles of shore and around 20 feet beyond that, subsiding later
today, however remaining elevated through Tuesday Night. Meanwhile,
a Small Craft Advisory is in effect east of the Ochlocknee River
through this morning. More tranquil boating conditions will not
return until Thursday.
.FIRE WEATHER...
No concerns.
.HYDROLOGY...
The highest rainfall totals so far have been in Gulf and Franklin
Counties. There is a swath of 5 to 7 inches in Eastern/Central
Franklin County. Rain bands will continue to move onshore. Hurricane
Sally is slowing to a crawl and heavy rain will continue through at
least Thursday. The threat for flooding will continue to increase
today since soils are becoming more saturated. The highest rainfall
totals will be in the Florida Panhandle and Western Big Bend,
especially near the coast. As Hurricane Sally begins to move inland
west of the region on Wednesday, the highest rainfall totals will be
in the Florida Panhandle and SE Alabama. A Flash Flood Watch is in
effect west of the Chattahoochee/Apalachicola Rivers and the Western
FL Big Bend through Wednesday night. WPC has a moderate risk for
flash flooding today and tonight.
As Coastal Flood Advisory continues for the entire coast as 1 to 3
feet of storm surge will be possible through Wednesday. River levels
are rising slowly and we are monitoring them closely. River flooding
may become an issue late this week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 82 73 83 74 85 / 100 80 90 80 80
Panama City 81 74 83 76 85 / 100 90 100 90 80
Dothan 80 71 78 71 81 / 90 80 90 90 80
Albany 83 71 78 73 82 / 80 70 90 80 90
Valdosta 84 73 81 73 84 / 80 60 80 60 90
Cross City 85 73 85 74 86 / 90 60 80 60 90
Apalachicola 82 76 84 77 85 / 100 90 90 90 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Thursday morning for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Holmes-
Inland Bay-Inland Franklin-Inland Gulf-Jackson-Liberty-
North Walton-South Walton-Washington.
Tropical Storm Warning for Coastal Bay-Coastal Gulf-South
Walton.
High Rip Current Risk through Thursday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Coastal Flood Advisory until 6 PM EDT /5 PM CDT/ Wednesday for
Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-South
Walton.
High Surf Advisory until 2 PM EDT /1 PM CDT/ Wednesday for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...Flash Flood Watch through Thursday morning for Coffee-Dale-
Geneva-Henry-Houston.
GM...Flash Flood Watch through Thursday morning for Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM.
Tropical Storm Warning for Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from Mexico
Beach to Apalachicola FL out 20 NM-Coastal waters from
Mexico Beach to Okaloosa Walton County Line FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Mexico Beach FL from 20 to
60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
Small Craft Advisory until 2 PM EDT this afternoon for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM.
&&
NEAR TERM...LF
SHORT TERM...LF
LONG TERM...Wool
AVIATION...Wool
MARINE...LF
FIRE WEATHER...McD
HYDROLOGY...McDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 9:20 PM CDT | Special Weather Statement | TAE | Gulf | 25 min |
| Sep 14, 9:35 PM CDT | Special Weather Statement | TAE | Gulf | 25 min |
| Sep 14, 10:11 PM CDT | Special Weather Statement | TAE | Bay | 34 min |
| Sep 15, 1:01 AM CDT | Special Weather Statement | TAE | Liberty | 29 min |
| Sep 15, 1:24 AM CDT | Special Weather Statement | TAE | Calhoun | 36 min |
| Sep 15, 1:29 AM CDT | Special Weather Statement | TAE | Gulf | 31 min |
| Sep 15, 4:40 AM CDT | Special Weather Statement | TAE | Gulf | 35 min |
| Sep 15, 10:45 AM CDT | Special Marine Warning | TAE | 90 min | |
| Sep 15, 11:12 AM CDT | Special Weather Statement | TAE | Liberty, Wakulla | 48 min |
| Sep 15, 12:27 PM CDT | Flash Flood Warning | TAE | Walton | 22 hr |
| Sep 15, 1:25 PM CDT | Special Marine Warning | TAE | 54 min | |
| Sep 15, 3:56 PM CDT | Flash Flood Warning | TAE | Bay, Holmes, Walton, Washington | 30 hr |
| Sep 15, 4:30 PM CDT | River Flood Warning | TAE | Walton, Washington | 13 days |
| Sep 15, 4:32 PM CDT | River Flood Warning | TAE | Walton | 3 days |
| Sep 15, 6:33 PM CDT | Special Marine Warning | TAE | 27 min |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.